I prescribe Coumadin approximately 2 times every day of the year and manage Coumadin monitoring in a very tight manner exactly to avoid catastrophic results such as this. Appropriate INR monitoring requires in office testing with a machine that gives rapid, real-time results and clear concise instructions of what signs or symptoms to look for in regards to possible internal or external hemorrhage. Internal bleeding from anticoagulation is quite a disaster and having had a dozen patients with that diagnosis in my career, I can speak from experience as to how I have managed each of them. Commonly, the use of anticoagulation after cardiac catheterization has been the situation that led to the bleed (the catheter being traumatic to the artery) however, the status of the patient’s vascular system coupled with the dose regimen for the Coumadin are determinants in the likelihood of this outcome. With arteria catheters, keeping the INR 2.0 to 3.0 is the goal. From the synopsis, all values were higher than that making the risk increase for both spontaneous intracranial hemorrhage and retroperitoneal hemorrhage. Realizing that the initial INR was too high with just a few days of Coumadin administration should have prompted the thought that the patient has a heterozygous status (genetic) for Coumadin oversensitivity, thus her maintenance dose of Coumadin would have been 2 mg daily ( possibly 2.5 mg) and she would not have been prescribed 5 mg daily. The inexperience of the doctor in managing Coumadin in the elderly is apparent. She would have been better served to have referred the patient to a cardiologist for management entirely as her choice of doses was excessive, and her monitoring style was arbitrary.